Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 23, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 18, 2002, 11:22 AM EDT for Monroe County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2002, 11:22 AM EDT (15:22 UTC)
- Expired
- May 18, 2002, 3:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monroe County, OH
The radar
The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 181522 FFWPBZ OHC111-181915- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1117 AM EDT SAT MAY 18 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR... MONROE COUNTY IN OHIO * UNTIL 315 PM EDT * AT 1117 AM EDT...A SKYWARN SPOTTER REPORTED SOME FLOODING ALONG STATE ROUTE 26 IN WASHINGTON TOWNSHIP. <<CALL TO ACTION>>AVOID DRIVING THROUGH ROADWAYS COVERED BY WATER.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 18, 10:15 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 18, 10:15 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE PITTSBURGH PA 1015 AM EDT SAT MAY 18 2002 ALLOWING RMNDR OF FFA TO EXPIRE IN UPDATED 10AM ZONES ISSUED. XNTD REC BOATERS ADV FOR PIT THRU RMNDR WKND. CONTD RISES OCCUR ON RIVERS BUT SO FAR WE HAVE COME OUT WELL CONSIDERING WHAT RAINFALL NUMBERS COULD HAVE BEEN. STILL PLENTY OF MOISTURE ABOUNDS LWR LVLS THIS MRNG...WILL KEEP CHC POPS THRU AFTN AS CYCYL FLOW CAA AND SHRT/WV ROTATE THRU. WILL ADD MENTION OF CHC TSTM THOUGH LI NOT LOW AND BUFKIT WOULD NOT FAVOR. ADDED RECORD LOWS FOR TNGT/SUN NGT AND MENTIONED SCT FROST IN SRN ZONES FOR TNGT. LATEST MESOETA INDICS ANOTHER SHRT/WV ROTATING THRU TNGT AND MORE MOSITURE/CAA ALOFT FOR SUN-MON. WILL REEVALUATE IN AFTN PCKG. IF WINDS AND PCDY SKIES HOLD UP TNGT...FROST MAY BE ONLY SCT. ALSO WITH WET SOILS...FOG COULD BE AN ISSUE IN SOME AREAS. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.